Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 7, NWS Aberdeen, SD

March 4, 200616 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Mar 4, 2006, 10:50 AM CST for 16 counties in South Dakota. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2006, 10:50 AM CST (16:50 UTC)
Expired
Mar 4, 2006, 3:00 PM CST
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 041650
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1050 AM CST SAT MAR 4 2006

.STRONG WINDS ARE EXPECTED ACROSS THE AREA TODAY AHEAD OF A LOW
PRESSURE SYSTEM THAT WILL MOVE THROUGH THE REGION TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-050000-
/O.NEW.KABR.WI.Y.0007.060304T1650Z-060305T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1050 AM CST SAT MAR 4 2006 /950 AM MST SAT MAR 4 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TODAY. THE
WINDS WILL DECREASE LATE IN THE AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
1 follow-up statement
000 
WWUS73 KABR 042100
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 PM CST SAT MAR 4 2006


SDZ003>005-009-010-015>017-033>037-045-048-051-042200-
/O.CAN.KABR.WI.Y.0007.000000T0000Z-060305T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
300 PM CST SAT MAR 4 2006 /200 PM MST SAT MAR 4 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE SOUTHEAST WINDS HAVE DECREASED ACROSS THE AREA THIS
AFTERNOON. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:05 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 4, 9:05 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
905 AM CST SAT MAR 4 2006

.DISCUSSION...MADE SOME MINOR CHANGES TO THE FORECAST WITH THE
MORNING UPDATE. UPDATED CLOUD COVER AND TEMPS FOR LATEST TRENDS. AND
WITH ABR SOUNDING SHOWING STRONG WINDS JUST OFF THE SURFACE...BUMPED
UP WINDS. NOT READY TO PULL THE TRIGGER ON A WIND ADVISORY YET
THOUGH...BUT BELIEVE IT WILL BE CLOSE. OTHERWISE...FORECAST LOOKS ON
TRACK.  KNUTSVIG

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
PRECIPITATION CHANCES TODAY INTO SUNDAY ARE THE MAIN FOCUS OF THIS
FORECAST PACKAGE.

UPPER LEVEL LOW CURRENTLY SPINNING OVER SRN IDAHO ON LATEST WATER
VAPOR IMAGERY WILL CONTINUE TO TRACK TO THE NORTHEAST TODAY INTO
TONIGHT. MODELS INDICATING THIS SYSTEM TO TAKE A TRACK SLIGHTLY MORE
TO THE NORTH THAN IN PAST RUNS...SO THIS WILL ALLOW FOR MUCH OF THE
PRECIPITATION ASSOCIATED WITH THIS SYSTEM TO STAY TO THE NORTH OF
THE CWA. THE UPPER LOW IS EXPECTED TO BE OVER WRN ND TONIGHT...WITH
THE ASSOCIATED AREA OF SFC LOW PRESSURE STRETCHING SOUTHWARD FROM
CENTRAL ND INTO CENTRAL NE/KS. THIS WILL KEEP SOUTHERLY FLOW INTO
THE CWA THROUGH MUCH OF TODAY AND TONIGHT...KEEPING THE CWA IN THE
WARM SECTOR/DRY SLOT OF THIS SYSTEM. BEST LIFT COUPLED WITH BETTER
SATURATION SHOWS UP ACROSS THE CWA LATER TONIGHT AS THE SFC TROUGH
AXIS PASSES THROUGH THE EASTERN CWA. OTHERWISE MAY SEE SOME WAA
SHOWERS THIS AFTERNOON...AS AM ALSO SEEING SOME ISENTROPIC LIFT
SHOWING UP ON THE 295K SURFACE ACROSS MUCH OF THE CWA. HOWEVER COND
PRES DEFICITS REMAIN ABOVE 50 MB TO 100 MB ACROSS THE WESTERN
CWA...WITH MODELS SOUNDINGS ALSO NOT INDICATING DECENT
MOISTURE...AND THE NOSE OF THE DRY SLOT EXPECTED TO PUSH INTO THE
WESTERN CWA THIS AFTERNOON. THEREFORE HAVE TRIMMED MENTION OF
PRECIPITATION TO ONLY THE EASTERN CWA...AND A FEW COUNTIES ACROSS
NORTH CENTRAL SD WHERE MOISTURE LOOKS BETTER. ALSO DECREASED POPS TO
ONLY SLIGHT CHANCE. AS THE DRY SLOT SHIFTS EAST...HAVE TRIMMED
PRECIP/DECREASED POPS ACROSS THE EASTERN CWA FOR TONIGHT. BEST
CHANCE FOR PRECIP AS I SAID ABOVE IS ACROSS THE EXTREME NORTHEAST
CWA AS THE SFC TROUGH AXIS MAKES ITS WAY INTO EASTERN SD. AS THE
ASSOCIATED COLD FRONT DROPS SOUTH THROUGH THE CWA SUNDAY...MAY
CONTINUE TO SEE SOME ISOLATED SNOW ACROSS THE EXTREME NORTHEAST
COUNTIES. DID LEAVE IN A CHANCE FOR FLURRIES INTO SUNDAY
AFTERNOON...BUT FEELING IS THAT THE SYSTEM WILL FAR ENOUGH TO THE
NORTH AND EAST THAT PRECIP SHOULD TAPER OFF BY LATE SUNDAY MORNING
IN THE ROBERTS...BIG STONE...AND TRAVERSE COUNTIES AREA. WILL THEN
HAVE SFC HIGH PRESSURE BUILD INTO THE REGION SUNDAY NIGHT INTO
MONDAY AS UPPER RIDGING SHIFTS EAST OVER THE CENTRAL US MONDAY.
EXPECT CLOUDS TO CLEAR SUNDAY NIGHT ACROSS MOST OF THE CWA...WITH
LIGHT WINDS AND 850MB TEMPS BELOW FREEZING. THEREFORE TEMPS SHOULD
DROP OFF QUITE A BIT SUNDAY NIGHT...INTO THE TEENS TO LOWER 20S
ACROSS THE CWA. DO NOT EXPECT MUCH WARMING MONDAY COMPARED TO
SUNDAY...WITH SOUTHEASTERLY FLOW AND HIGH PRESSURE REMAINING IN
CONTROL THROUGH MUCH OF THE DAY. THEREFORE KEPT MAX TEMPS SIMILAR
SUNDAY AND MONDAY...WITH LITTLE MIXING EXPECTED MONDAY. MONDAY NIGHT
WAA KICKS IN AHEAD OF THE NEXT SYSTEM TO MOVE EAST OFF THE
ROCKIES...SO WENT SLIGHTLY WARMER AS LOW LEVEL TEMPERATURES CLIMB
BACK ABOVE FREEZING ACROSS MUCH OF THE CWA.

.LONG TERM...TUESDAY THROUGH FRIDAY
MAIN CHALLENGE IN THE EXTENDED PERIOD CONTINUES TO BE PRECIPITATION
CHANCES. GFS AND ECMWF ARE THE MOST CONSISTENT MODELS OVER THE PAST
FEW DAYS...AND HAVE GENERALLY STUCK WITH A BLEND OF THEM. A LONG
LIVED SURFACE LOW WILL REMAIN SOUTH OF THE REGION THROUGHOUT THE
PERIOD...WITH A COUPLE OF UPPER WAVES PUSHING ACROSS THE CENTRAL
PART OF THE COUNTRY. PRECIPITATION TYPE WILL BOUNCE BACK AND FORTH
BETWEEN RAIN AND SNOW AS H85 TEMPS REMAIN ABOVE ZERO AND DAYTIME
SURFACE TEMPS LOOK TO BE ABOVE FREEZING EVERY DAY...BUT COOL ENOUGH
AIR IN PLACE IN THE LOWER LEVELS FOR TEMPS TO FALL BELOW FREEZING AT
NIGHT. WITH THE LOW REMAINING JUST SOUTH OF THE REGION THROUGH THE
ENTIRE EXTENDED PERIOD...WILL KEEP ANYWHERE FROM A SCHC TO CHC POP
GOING. THE LIFT NEVER BECOMES REAL STRONG OVER THE AREA...AND
MOISTURE NEVER GETS REAL DEEP...SO DO NOT EXPECT PRECIPITATION
AMOUNTS TO BE VERY HIGH AT THIS TIME. THE LOW REALLY BEGINS TO WIND
UP ON THE GFS BY LATE FRIDAY...WHICH MAY MAKE FOR AN INTERESTING
WEEKEND HOWEVER.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/PARKIN
Hazardous weather outlook, Mar 4, 5:24 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
524 AM CST SAT MAR 4 2006

SDZ005>007-010-011-017>020-022-023-051130-
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-DEUEL-
524 AM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WAVE WILL PUSH THROUGH THE NORTHERN PLAINS LATER
TODAY INTO TONIGHT...BRINGING A CHANCE FOR PRECIPITATION TO
NORTHEAST SOUTH DAKOTA. PRECIPITATION WILL BE LIGHT...AND SHOULD
BEGIN AS RAIN THIS AFTERNOON INTO EARLY THIS EVENING. FREEZING
RAIN IS POSSIBLE LATE THIS EVENING AND LATE TONIGHT AS
TEMPERATURES FALL TO BELOW FREEZING OVERNIGHT. THE BEST CHANCE FOR
PRECIPITATION WILL BE EAST OF BROWN AND SPINK COUNTIES THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND
CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN
UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT
PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS
PORTIONS OF THE AREA TUESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-004-009-015-016-033>037-045-048-051-051130-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
524 AM CST SAT MAR 4 2006 /424 AM MST SAT MAR 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND
CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN
UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT
PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS
PORTIONS OF THE AREA TUESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ008-021-051130-
TRAVERSE-BIG STONE-ROBERTS-GRANT-
524 AM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE NORTHERN PLAINS LATER
TODAY INTO TONIGHT...BRINGING A CHANCE FOR PRECIPITATION TO
NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA. PRECIPITATION
WILL BEGIN AS RAIN THIS AFTERNOON AND COULD CHANGE TO FREEZING
RAIN THIS EVENING...AS TEMPERATURES DROP BELOW FREEZING.
PRECIPITATION COULD BECOME MIXED WITH SNOW LATE TONIGHT INTO
SUNDAY. PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN LIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND
CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN
UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT
PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS
PORTIONS OF THE AREA TUESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.